# SDR DALA2017050303555

- Difficulty date: May 2, 2017
- Submitted: May 8, 2017
- Operation: Air carrier
- Aircraft: N940DL
- Make and model: Doug MD-88
- Aircraft serial: 49813
- Aircraft time: 73,562 hours, 54,690 cycles
- System (JASC): 5552 · Elevator Tab, Attach Fittings
- Part: Tab
- Condition: Damaged
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

VIBRATION FELT ON CLIMB AND GRADUALLY GOT WORSE AS ALTITUDE INCREASED. VIBRATION SAME WITH OR WITHOUT AUTOPILOT ON. DECISION MADE TO DIVERT. VIBRATION INCREASED WHEN MAKING TURNS AND REALLY INCREASED ON APPROACH CONFIGURATION. VIBRATION WENT AWAY BELOW 200KNTS ON FINAL APPROACH.  FOUND RIGHT ELEVATOR MIDDLE TRIM TAB WITH PUSHROD SEPARATED FROM ROD END. FOUND BOLT MISSING AND FITTING DAMAGED TO ATTACH POINT INBOARD OF MIDDLE TRIM TAB. REPLACED RT ELEVATOR AND ALL 3 TRIM TABS. REQUIRED INSPECTION COMPLETED FOR ALL ASSOCIATED INSTALLATIONS.
